Alert archive / South Dakota / Frost Advisories in 2015
Frost Advisory 2, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at May 18, 2015, 2:43 PM CDT for 4 states. It took effect at May 19, 2015, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 18, 2015, 2:43 PM CDT (19:43 UTC)
- In effect from
- May 19, 2015, 3:00 AM CDT
- Expired
- May 19, 2015, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Sioux Falls, SD
Counties Lyon County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Rock County, MN, Dakota County, NE, Dixon County, NE, Bon Homme County, SD, Clay County, SD, Hutchinson County, SD, Lincoln County, SD, McCook County, SD, Minnehaha County, SD, Turner County, SD, Union County, SD, Yankton County, SD
The radar
The Sioux Falls radar (KFSD), 58 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 7.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1069 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
197 WWUS73 KFSD 181943 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 243 PM CDT MON MAY 18 2015 MNZ071-097-SDZ038>040-050-052>060-063-064-190345- /O.CON.KFSD.FZ.W.0003.150519T0800Z-150519T1300Z/ LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD- SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES... MARTY...ARMOUR...CORSICA...DELMONT 243 PM CDT MON MAY 18 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * WEATHER CONDITIONS...STRONG NORTHWEST WINDS WILL SLOWLY WEAKEN THROUGH THE DAY...BECOMING LIGHT OVERNIGHT. TEMPERATURES ARE EXPECTED TO THEN FALL BELOW FREEZING LATE TONIGHT AND EARLY TUESDAY MORNING UNDER THE INFLUENCE OF CLEAR SKIES AND LIGHT WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ061-062-065>071-190345- /O.NEW.KFSD.FR.Y.0002.150519T0800Z-150519T1300Z/ LYON IA-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 243 PM CDT MON MAY 18 2015 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY. * WEATHER CONDITIONS...STRONG NORTHWEST WINDS WILL GRADUALLY DIMINISH THROUGH THE NIGHT...DROPPING TO LESS THAN 5 MPH LATE. WITH TEMPERATURES FALLING INTO THE 31 TO 34 DEGREE RANGE AREAS OF FROST ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
854 WWUS73 KFSD 190209 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 909 PM CDT MON MAY 18 2015 MNZ071-097-SDZ038>040-050-052>060-063-064-191015- /O.CON.KFSD.FZ.W.0003.150519T0800Z-150519T1300Z/ LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD- SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES... MARTY...ARMOUR...CORSICA...DELMONT 909 PM CDT MON MAY 18 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO 27 TO 32 DEGREES EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ061-062-065>071-191015- /O.CON.KFSD.FR.Y.0002.150519T0800Z-150519T1300Z/ LYON IA-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 909 PM CDT MON MAY 18 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO 30 TO 35 DEGREES EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
391 WWUS73 KFSD 190303 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1003 PM CDT MON MAY 18 2015 MNZ071-097-SDZ038>040-050-052>060-063-064-191300- /O.CON.KFSD.FZ.W.0003.150519T0800Z-150519T1300Z/ LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD- SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX- DOUGLAS- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...WOONSOCKET...HOWARD...MADISON...FLANDREAU... CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY... MITCHELL...ALEXANDRIA...EMERY...WAGNER...PLATTE...LAKE ANDES... MARTY...ARMOUR...CORSICA...DELMONT 1003 PM CDT MON MAY 18 2015 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO 27 TO 32 DEGREES EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ061-062-065>071-191300- /O.CON.KFSD.FR.Y.0002.150519T0800Z-150519T1300Z/ LYON IA-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD- UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...TYNDALL...SCOTLAND...SPRINGFIELD...AVON...TABOR... YANKTON...VERMILLION...NORTH SIOUX CITY...BERESFORD...ELK POINT... ALCESTER...JEFFERSON 1003 PM CDT MON MAY 18 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM CDT TUESDAY... * WEATHER CONDITIONS...TEMPERATURES ARE EXPECTED TO FALL TO 30 TO 35 DEGREES EARLY TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
071 WWUS73 KFSD 190852 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 352 AM CDT TUE MAY 19 2015 MNZ071-097-SDZ038>040-053>056-059-060-191000- /O.CAN.KFSD.FZ.W.0003.000000T0000Z-150519T1300Z/ LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-SANBORN-MINER- LAKE-MOODY-DAVISON-HANSON- INCLUDING THE CITIES OF...TYLER...HENDRICKS...LAKE BENTON... IVANHOE...PIPESTONE...HURON...DE SMET...ARLINGTON... LAKE PRESTON...BROOKINGS...WOONSOCKET...HOWARD...MADISON... FLANDREAU...MITCHELL...ALEXANDRIA...EMERY 352 AM CDT TUE MAY 19 2015 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FREEZE WARNING. LINGERING CLOUDS AND NORTHERLY WINDS WILL PREVENT TEMPERATURES FROM DROPPING TO FREEZING EARLY THIS MORNING...EVEN THOUGH IT WILL STILL FEEL QUITE CHILLY FOR THIS TIME OF YEAR. $$ IAZ001-012-020-031-MNZ098-NEZ013-014-SDZ061-062-065>067-069>071- 191000- /O.CAN.KFSD.FR.Y.0002.000000T0000Z-150519T1300Z/ LYON IA-SIOUX-PLYMOUTH-WOODBURY-ROCK-DIXON-DAKOTA-MCCOOK- MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-YANKTON-CLAY SD-UNION- INCLUDING THE CITIES OF...ROCK RAPIDS...GEORGE...INWOOD... LARCHWOOD...ORANGE CITY...SIOUX CENTER...LE MARS...SIOUX CITY... LUVERNE...WAKEFIELD...PONCA...ALLEN...SOUTH SIOUX CITY...SALEM... CANISTOTA...BRIDGEWATER...MONTROSE...SIOUX FALLS...PARKSTON... FREEMAN...MENNO...TRIPP...PARKER...CENTERVILLE...MARION... VIBORG...HURLEY...CHANCELLOR...CANTON...LENNOX...TEA... HARRISBURG...YANKTON...VERMILLION...NORTH SIOUX CITY... BERESFORD...ELK POINT...ALCESTER...JEFFERSON 352 AM CDT TUE MAY 19 2015 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FROST ADVISORY. LINGERING CLOUDS AND WIND WILL PREVENT THE DEVELOPMENT OF FROST EARLY THIS MORNING...EVEN THOUGH IT WILL STILL FEEL QUITE CHILLY FOR THIS TIME OF YEAR.| $$ SDZ050-052-057-058-063-064-191300- /O.CON.KFSD.FZ.W.0003.000000T0000Z-150519T1300Z/ GREGORY-JERAULD-BRULE-AURORA-CHARLES MIX-DOUGLAS- INCLUDING THE CITIES OF...GREGORY...BURKE...WESSINGTON SPRINGS... ALPENA...CHAMBERLAIN...KIMBALL...PLANKINTON...WHITE LAKE... STICKNEY...WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR... CORSICA...DELMONT 352 AM CDT TUE MAY 19 2015 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES WILL RANGE FROM 27 TO 32 DEGREES EARLY THIS MORNING BEFORE DAYTIME WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SDZ068-191300- /O.CON.KFSD.FR.Y.0002.000000T0000Z-150519T1300Z/ BON HOMME- INCLUDING THE CITIES OF...TYNDALL...SCOTLAND...SPRINGFIELD... AVON...TABOR 352 AM CDT TUE MAY 19 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WEATHER CONDITIONS...TEMPERATURES WILL RANGE FROM 32 TO 35 DEGREES EARLY THIS MORNING WITH AREAS OF FROST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at May 18, 12:20 PM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 18, 12:20 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1220 PM CDT MON MAY 18 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 353 AM CDT MON MAY 18 2015
STRONG WINDS WILL VERY GRADUALLY SUBSIDE...AND MAY RESURGE A BIT IN
SOME AREAS THROUGH MIDDAY...BUT SHOULD NOW REMAIN BELOW ADVISORY
LEVELS. CLOUDS WILL SLOWLY DECREASE TO THE NORTHEAST WITH MUCH OF
SOUTHWEST MINNESOTA REMAINING PRETTY CLOUDY INTO THIS EVENING.
PRECIPITATION SHOULD BE ABSENT ONCE A FEW LINGERING AREAS OF
DRIZZLE OR VERY LIGHT SHOWERS MOVES OUT THIS MORNING. VERY COOL
TEMPERATURES ARE STILL EXPECTED TO BRING HIGHS ONLY IN THE MID 40S
NORTHEAST TO THE MID 50S SOUTH.
THE CLEARING TREND WILL CONTINUE TONIGHT WITH SKIES BECOMING MOSTLY
CLEAR EVERYWHERE LATE. HIGH PRESSURE WILL RIDGE INTO THE AREA BUT
SOME BREEZE IS EXPECTED TO CONTINUE...ALBEIT GETTING PRETTY LIGHT
WEST. TEMPERATURES WILL BE DROPPING TO MARGINALLY FREEZING LEVELS
WEST AND PART OF THE NORTH. THE IDEA OF GOING WITH A FREEZE WARNING
BUT NO FROST ADVISORY WAS AN EXCELLENT ONE AND WILL KEEP IT
GOING...EXPANDING THE WARNING INTO MORE OF THE SOUTHWEST. BECAUSE OF
THE LINGERING BREEZE...EXPECT FROST TO BE PATCHY OVER MOST OF THE
AREA WHERE A FREEZE IS NOT REACHED.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 353 AM CDT MON MAY 18 2015
COOL TEMPERATURES STICK AROUND THROUGH MIDWEEK...BUT INCREASING
CLOUDS AND RAIN CHANCES SHOULD PREVENT ANY FROST/FREEZE THREAT FOR
TUESDAY NIGHT. WILL SEE THE GRADUAL INCREASE IN MID CLOUDS BEGIN
DURING THE DAY TUESDAY...BUT WITH DRY EAST-NORTHEAST LOW LEVEL FLOW
AROUND NORTH DAKOTA SURFACE HIGH...WILL TAKE A WHILE FOR PRECIP TO
REACH THE SURFACE. THUS WILL KEEP MOST AREAS DRY THROUGH TUESDAY
AFTERNOON...THEN RAMP UP TO HIGHER POPS AFFECTING MAINLY SOUTHERN
PARTS OF THE FORECAST AREA TUESDAY NIGHT INTO WEDNESDAY MORNING AS
MID LEVEL WAVE SLIDES THROUGH THE CENTRAL PLAINS. FAIRLY STRONG
ISENTROPIC LIFT AHEAD OF THE WAVE...THOUGH DEPTH OF MOISTURE STILL A
BIT IN QUESTION...SO WILL HOLD TO LIKELY RANGE POPS FOR NOW. RAIN
SHOULD WIND DOWN THROUGH WEDNESDAY AFTERNOON AS THE WAVE PASSES BY
AND ISENTROPIC DOWNGLIDE STARTS TO DOMINATE. CLOUDS AND OVERALL COOL
AIR MASS WILL HOLD DAYTIME HIGHS IN THE 50S TUESDAY/WEDNESDAY...WITH
THE COOLEST READINGS IN AREAS WITH THICKEST CLOUDS AND HIGHER RAIN
CHANCES.
ANOTHER PERIOD OF WEAK MID LEVEL RIDGING WILL BRING DRY CONDITIONS
FOR THURSDAY/FRIDAY...WITH TEMPERATURES MODERATING CLOSER TO NORMAL
WITH HIGHS IN THE 60S TO NEAR 70.
THE UPCOMING HOLIDAY WEEKEND BRINGS A FAIR AMOUNT OF UNCERTAINTY.
BOTH GFS/ECMWF IN MODEST AGREEMENT IN THE UPPER LEVELS...SHOWING
ANOTHER MID/UPPER LEVEL TROUGH TRACKING INTO THE PLAINS...WHICH
PRODUCES UNSETTLED WEATHER FOR SATURDAY/SUNDAY. OPERATIONAL GFS
CURRENTLY STRONGER/FARTHER NORTH THAN THE ECMWF...AND ALSO APPEARS
TO HAVE LITTLE SUPPORT FROM MANY OF ITS OWN ENSEMBLE MEMBERS...SO
LOW CONFIDENCE IN THAT SOLUTION. MAIN IMPLICATION LOOKS TO BE IN
CONVECTIVE EXTENT...AS FARTHER NORTH GFS IS WARMER AND MUCH MORE
UNSTABLE THAN THE MORE SOUTHERN SOLUTIONS WHICH HOLD THE LOW LEVEL
BOUNDARY SOUTH OF OUR FORECAST AREA. THUS WILL KEEP POPS CLOSE TO
MODEL BLEND HIGH CHANCE/LIKELY RANGE...BUT THUNDER THREAT MAY BE
MORE ISOLATED TO SCATTERED THAN OVERALL RAIN CHANCES IF THE SOUTHERN
SOLUTION PANS OUT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1217 PM CDT MON MAY 18 2015
MVFR CEILINGS GRADUALLY LIFTING/DISSIPATING FROM WET TO EAST THIS
AFTERNOON...LINGERING LONGEST IN SOUTHWEST MINNESOTA. MODEL
SOUNDINGS HINT TAT THIS STRATUS MAY CONTINUE INTO THE OVERNIGHT
HOURS BUT WITH DRIER AIR WORKING IN AND SUBSIDENCE ACROSS THE AREA
SUSPECT THAT ONCE THE STRATUS DISSIPATES IT WILL BE GONE FOR THE
NIGHT. SO...MVFR THROUGH ABOUT SUNSET OR A LITTLE AFTER THEN VFR.
VERY STRONG NORTHWEST WINDS WILL ALSO DECREASE QUICKLY THIS
EVENING.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FREEZE WARNING FROM 3 AM TO 8 AM CDT TUESDAY FOR SDZ038>040-050-
052>060-063-064.
MN...FREEZE WARNING FROM 3 AM TO 8 AM CDT TUESDAY FOR MNZ071-097.
IA...NONE.
NE...NONE.
&&
SHORT TERM...
LONG TERM...JH
AVIATION...08Hazardous weather outlook, May 18, 4:44 AM CDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 444 AM CDT MON MAY 18 2015 MNZ071-097-SDZ038>040-050-052>060-063-064-190945- LINCOLN MN-PIPESTONE-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD- SANBORN-MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-CHARLES MIX- DOUGLAS- 444 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING FOR SEVERAL HOURS LATE TONIGHT INTO EARLY TUESDAY. PROPER PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. IAZ001>003-012>014-020>022-031-032-MNZ072-080-081-089-090-098- NEZ013-014-SDZ061-062-065>071-190945- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON- ROCK-DIXON-DAKOTA-MCCOOK-MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD- BON HOMME-YANKTON-CLAY SD-UNION- 444 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST MAY DEVELOP LATE TONIGHT INTO EARLY TUESDAY... PARTICULARLY IN LOW LYING OR SHELTERED LOCATIONS WHICH MAY BE PROTECTED FROM A LINGERING LIGHT BREEZE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in South Dakota, 2015Frost Advisories in Iowa, 2015Frost Advisories in Nebraska, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.